MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2018.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a za9003 28.0 diopter intraocular lens (iol) was implanted in the patient left eye (os) on (b)(6) 2018.It was later explanted on (b)(6) 2018 due to a residual refractive error.There was no incision enlargement, no vitrectomy, and no sutures used.The replacement lens was a non-johnson and johnson lens.Reportedly, the patient has recovered.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 02/04/2019.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection using magnification was performed.The condition observed in the lens is consistent with a unit that has been cut due to ¿lens removal or explant¿ process, and do not allow further evaluation.Both haptics were observed distorted/bent.There is no evidence to suggest that the complaint sample has been affected by the manufacturing process.The reported issue could not be verified.No product deficiency was identified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key8295185
Report Number2648035-2019-00133
Device Sequence Number1695911
Product Code HQL
UDI-Device Identifier05050474529175
UDI-Public(01)05050474529175(17)210415
Combination Product (Y/N)Y
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/15/2021
Device Model NumberZA9003
Device Catalogue NumberZA90030280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer03/04/2019
10/25/2020
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date03/28/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Date Report Sent to FDA01/01/2005